Alert archive / California / Winter Storm Warnings in 2022
Winter Storm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Mar 3, 2022, 4:05 AM PST for Riverside County, San Bernardino County, California. It took effect at Mar 4, 2022, 12:00 AM PST. It was in force for 46 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2022, 4:05 AM PST (12:05 UTC)
- In effect from
- Mar 4, 2022, 12:00 AM PST
- Expired
- Mar 5, 2022, 10:00 PM PST
- In force
- 46 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 8:00 AM PST | SNOW 5 | Snow Summit, CA | BEAR MOUNTAIN SNOW SUMMIT AT 7000 FEET. |
| Mar 5, 4:00 PM PST | SNOW 2 | 2 Wsw Running Springs, CA | MULTIPLE REPORTS OF CARS BEING STUCK IN SNOW ON RT 330. CHAIN CONTROL IN EFFECT. |
| Mar 5, 4:00 PM PST | SNOW 4 | 1 Sse Crestline, CA | REPORTS OF CARS STUCK IN THE SNOW ON RT 138 NEAR CRESTLINE. CHAIN CONTROL IN EFFECT. |
| Mar 5, 5:45 PM PST | SNOW 4 | 1 Ese Lake Arrowhead, CA | SNOW AND ICE COVERED ROADS CONTRIBUTED TO A MULTI-CAR PILEUP ON KUFFEL CANYON ROAD AT WABASH DRIVE. CARS KEPT SLIDING DOWN THE HILL INTO THE PILEUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS46 KSGX 031205 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 405 AM PST Thu Mar 3 2022 CAZ055-056-032245- /O.UPG.KSGX.WS.A.0002.220304T0800Z-220306T1800Z/ /O.NEW.KSGX.WS.W.0002.220304T0800Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 405 AM PST Thu Mar 3 2022 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the morning commute on Friday. Tree branches could fall as well. Snow accumulations of 12 to 18 inches above 7500 feet, 8 to 12 inches from 6500 feet to 7500 feet, 4 to 8 inches from 5500 to 6500 feet, and 2 to 4 inches from 4000 to 5500 feet are expected. * WHERE...Above 5500 feet through Friday evening, then above 4000 feet. * WHEN...Midnight to 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-032245- /O.UPG.KSGX.WS.A.0002.220304T0800Z-220306T1800Z/ /O.NEW.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 405 AM PST Thu Mar 3 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Midnight Friday night to 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 17
9 follow-up statements
039 WWUS46 KSGX 032042 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 1242 PM PST Thu Mar 3 2022 CAZ055-056-040600- /O.CON.KSGX.WS.W.0002.220304T0800Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 1242 PM PST Thu Mar 3 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the morning commute on Friday. Tree branches could fall as well. Snow accumulations of 8 to 14 inches above 7500 feet, 6 to 8 inches from 6500 feet to 7500 feet, 4 to 6 inches from 5500 to 6500 feet, and 2 to 4 inches from 4000 to 5500 feet are expected. * WHERE...Above 5500 feet through Friday evening, then above 4000 feet. * WHEN...Midnight to 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times in snow, blowing snow, and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-040600- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 1242 PM PST Thu Mar 3 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 3 to 5 inches above 5000 feet, and 1 to 3 inches between 4000 and 5000 feet are expected. * WHERE...Above 4000 feet. * WHEN...Midnight Friday night to 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in snow, blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$
070 WWUS46 KSGX 040539 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 939 PM PST Thu Mar 3 2022 CAZ055-056-041345- /O.CON.KSGX.WS.W.0002.220304T0800Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 939 PM PST Thu Mar 3 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions with snow covered road at times. Light to moderate snow with the first system Friday will transition to moderate to heavy snow showers Saturday and Saturday night with the second system. Storm total snow accumulations of 6 to 12 inches above 7500 feet, 4 to 6 inches from 6000 feet to 7500 feet, 2 to 4 inches from 5000 to 6000 feet, and 2 inches from 4000 to 5000 feet are expected. * WHERE...Above 5500 feet through Friday evening, then above 4000 feet. * WHEN...Midnight to 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times in snow, blowing snow, and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-041345- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 939 PM PST Thu Mar 3 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 2 AM SUNDAY ABOVE 4500 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 4 to 6 inches above 5000 feet, and 2 to 4 inches between 4000 and 5000 feet are expected. * WHERE...Above 4000 feet. * WHEN...Midnight Friday night to 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in snow, blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Moede
054 WWUS46 KSGX 041043 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 243 AM PST Fri Mar 4 2022 CAZ055-056-050045- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 243 AM PST Fri Mar 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Tree branches could fall as well. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 8 inches, are expected. * WHERE...Above 5500 feet through tonight, then above 4500 feet. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-050045- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 243 AM PST Fri Mar 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Midnight to 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 17
013 WWUS46 KSGX 041617 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 817 AM PST Fri Mar 4 2022 CAZ055-056-050030- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 817 AM PST Fri Mar 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Occasional snow. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 8 inches expected. * WHERE...Above 5500 feet through tonight, then above 4000 feet on Saturday. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-050030- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 817 AM PST Fri Mar 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Midnight tonight to 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$
380 WWUS46 KSGX 042054 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 1254 PM PST Fri Mar 4 2022 CAZ055-056-050600- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 1254 PM PST Fri Mar 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Occasional snow and southwest winds 20 to 30 mph with gusts 40 to 50 mph at times. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 10 inches expected. * WHERE...Above 5500 feet through tonight, then above 4000 feet on Saturday. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-050600- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 1254 PM PST Fri Mar 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Snow and strong west winds expected. Plan on difficult travel conditions. Damage to trees and power lines is possible. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. Lighter amounts to 4000 feet Saturday night. * WHEN...Midnight tonight to 2 AM Sunday. * ADDITIONAL DETAILS...West winds 20 to 35 mph with gusts 50 to 60 mph at times. Be prepared for reduced visibility in blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$
243 WWUS46 KSGX 050412 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 812 PM PST Fri Mar 4 2022 CAZ055-056-051300- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 812 PM PST Fri Mar 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM SATURDAY... * WHAT...Occasional snow and southwest winds 20 to 30 mph with gusts 45. Additional snow accumulations of 3 to 6 inches, mostly falling Saturday afternoon and evening, with localized amounts up to 8 inches. * WHERE...Above 5500 feet through tonight, then above 4000 feet on Saturday. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-051300- /O.CON.KSGX.WW.Y.0003.220305T0800Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 812 PM PST Fri Mar 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM SUNDAY ABOVE 4500 FEET... * WHAT...Periods of snow and strong west winds, mostly falling Saturday afternoon and evening. Plan on snow and ice covered roads Saturday night. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Midnight tonight to 2 AM Sunday. * ADDITIONAL DETAILS...West winds 20 to 30 mph with gusts 50 mph. Be prepared for reduced visibility in blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Moede
606 WWUS46 KSGX 051251 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 451 AM PST Sat Mar 5 2022 CAZ055-056-052200- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 451 AM PST Sat Mar 5 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Occasional snow. Gusty southwest winds 20 to 30 mph with gusts to 50 mph. Additional snow accumulations of 3 to 6 inches, mostly falling this afternoon and evening, with localized amounts up to 8 inches. Plan on difficult travel conditions. * WHERE...Above 4000 feet. * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-052200- /O.CON.KSGX.WW.Y.0003.000000T0000Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 451 AM PST Sat Mar 5 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Periods of snow and strong west winds, mostly falling late this afternoon and evening. Plan on snow and ice covered roads tonight. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Until 2 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ jmb
280 WWUS46 KSGX 052103 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 103 PM PST Sat Mar 5 2022 CAZ055-056-060600- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 103 PM PST Sat Mar 5 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... * WHAT...Occasional snow. Gusty southwest winds 20 to 30 mph with gusts to 50 mph. Additional snow accumulations of 3 to 6 inches with localized amounts up to 8 inches. Plan on difficult travel conditions. * WHERE...Above 4000 feet. * WHEN...Until 10 PM today. The heaviest snow will occur between 2 PM and 6 PM. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-061000- /O.CON.KSGX.WW.Y.0003.000000T0000Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 103 PM PST Sat Mar 5 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY ABOVE 4500 FEET... * WHAT...Periods of snow and strong west winds. Plan on snow and ice covered roads tonight. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Above 4500 feet. * WHEN...Until 2 AM Sunday. The heaviest snow will occur between 6 PM and Midnight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Gregoria
019 WWUS46 KSGX 060521 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 921 PM PST Sat Mar 5 2022 CAZ055-056-060630- /O.CON.KSGX.WS.W.0002.000000T0000Z-220306T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 921 PM PST Sat Mar 5 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...Snow ending, but snow and ice covered road and difficult travel through Sunday morning. * WHERE...Above 4000 feet. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-061000- /O.CON.KSGX.WW.Y.0003.000000T0000Z-220306T1000Z/ San Diego County Mountains- Including the city of Pine Valley 921 PM PST Sat Mar 5 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM SUNDAY ABOVE 4500 FEET... * WHAT...Periods of snow. Plan on snow and ice covered roads through Sunday morning. * WHERE...Above 4500 feet. * ADDITIONAL DETAILS...Be prepared for reduced visibilities in snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Moede
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 9:12 PM PST, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 2, 9:12 PM PST, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
912 PM PST Wed Mar 2 2022
.SYNOPSIS...
Thursday will be a little cooler than today, then it will turn much
colder Friday as a winter storm moves across the region. Rain and
mountain snow will move into Southern California Thursday night and
Friday along with gusty winds and a slight chance of thunderstorms.
A second trough will bring additional showers and cold weather
Saturday, followed by dry, cool weather Sunday and Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update:
It was another warm day across the region today. Highs ranged from
61 degrees at Big Bear City and Mount Laguna to 92 degrees at
Ocotillo Wells (this was the hottest spot in the nation today!)
Tranquil conditions continue across SoCal this evening ahead of
the winter storm poised to impact the region beginning Thursday
night. Latest HRRR shows rain beginning along the coast at around
midnight tomorrow night spreading east. The latest WRF is a couple
hours earlier. Either way, dry weather will continue tonight and
last through Thursday with cooler conditions. See previous
discussion below for details on the incoming storm systems.
Previous Discussion (Issued at 200 PM PST Wed Mar 2 2022):
The weather will turn sharply colder Friday through Sunday as a
series of shortwaves in cold northwest flow brings rain, wind and
mountain snow. Rain with the first wave will arrive Thursday night
with a cold core low lowering 500 mb temps to -26C and raising CAPE
values to 200 J/kg, high enough for thunderstorms.
Snow levels will fall to 5,000 feet Friday morning, then down to
around 4,000 feet Saturday, prompting a Winter Storm Watch from
Thursday night through early Sunday morning.
In the short term, tomorrow will be a little cooler than today, but
still above average except in the coastal areas where the return of
cool marine air will keep temps in the mid to upper 60s which is
about average. A shallow marine layer will bring low clouds back to
the coast tonight which will steadily deepen Thursday as a coastal
eddy spins up. Increasing onshore gradients ahead of a Pacific
trough will accelerate marine layer deepening so that by Thursday
evening the low clouds will have spread into the valleys.
Part 1 of this winter storm will impact the area Thursday night and
Friday. The GFS and EC operational runs are in general agreement
with the location and intensity of a 550 dm upper low west of Pt
Conception at 00Z Friday. Strong PVA and strong cold air advection
aloft (500 mb temps fall to -26C by 12Z Friday) will trigger an area
of rain with embedded thunderstorms Thursday night into Friday
morning. Part 2 arrives Friday night through Saturday night with a
colder airmass lowering snow levels and bring cold northwest winds
to the area.
The forecast rain and snow totals haven't changed very much since
yesterday. The San Diego County mountains stand the best chance to
see the highest amounts with rain totals of 1.00 to 1.75 inches.
Coastal and valley areas will see from 0.25 to 1.00 inches, greatest
in the valleys and foothills. From 0.10 to 0.25 inches is expected
in the deserts.
Snow levels around 6500 feet Thursday evening will fall to 5000 feet
late by Friday morning with 4 to 8 inches of snow above 6000 feet to
locally around 12 inches above 7,500 feet. Strong winds will also
impact the deserts.
On Saturday a second cold upper low from the northwest will bring
cold weather and scattered showers through Saturday night, most
widespread in the mountains. Rain amounts will range from 0.10 to
0.25" in the coast and valley areas. The snow level will fall to
around 3,500 to 4,000 feet where several more inches of snow will
fall. Highs Saturday will be well below average
The trough moves east Saturday night for dry but cool days and cold
nights Sunday and Monday.
&&
.AVIATION...
030500Z...Low clouds and patchy fog will develop at the coast after
09Z, with bases 500-700 feet MSL. Vis reductions of 4-6 SM expected
in HZ/BR, with lower vis of 2-4 SM over higher coastal terrain.
Bases will rise to 1000-1500 feet after 17Z, with improving vis.
Brief and random scatter out possible after 20Z, though ceilings may
continue through Thursday afternoon.
&&
.MARINE...
No hazardous marine weather is expected through Thursday afternoon.
Northwest winds will increase Thursday night and continue at times
through Sunday morning, with gusts 25-30 kts. These winds will also
produce choppy seas hazardous for small craft, with seas of 8-12
feet at times. There is also a slight chance of thunderstorms
Thursday night and Friday, which could produce gusty erratic winds,
lightning and waterspouts.
&&
.BEACHES...
There is a slight chance of thunderstorms and associated lightning
strikes Thursday night through Friday. Increasing west winds and WNW
swell will also lead to some higher breaking waves late Friday
afternoon through Saturday night, with surf heights potentially
exceeding 6 ft at times on the San Diego County beaches.
&&
.SKYWARN...
Skywarn activation may be requested Friday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from noon Thursday to midnight PST Thursday night
for Riverside County Mountains-San Bernardino County
Mountains-San Diego County Deserts-San Diego County
Mountains.
Winter Storm Watch from late Thursday night through Sunday
morning for Riverside County Mountains-San Bernardino
County Mountains-San Diego County Mountains.
PZ...NONE.
&&
PUBLIC...Gregoria (Update)/Moede (Previous Discussion)
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:11 AM PST | Small Craft Advisory | SGX | 3 days | |
| Mar 3, 3:56 AM PST | Wind Advisory | SGX | San Bernardino | 48 hr |
| Mar 3, 4:05 AM PST | Winter Weather Advisory | SGX | San Diego | 70 hr |
| Mar 3, 4:44 AM PST | Dense Fog Advisory | SGX | Orange, San Diego | 3 hr |
| Mar 3, 12:29 PM PST | High Surf Advisory | SGX | Orange, San Diego | 72 hr |
Nearby
Winter Storm Warnings in California, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.